MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.35 WIRE, 12°; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, MONOPOLAR, REUSABLE.

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.35 WIRE, 12°; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, MONOPOLAR, REUSABLE.
Model Number A22201A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the electrode tip broke while peeling off the fibroid.The broken part has been collected.The issue occurred during a therapeutic transcervical resection of fibroids (tcrf) procedure.The procedure was completed using the same device.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.E1: (b)(6).
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.Corrected fields: d4 (changing the number in lot number to serial number).A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over three (3) years since the subject device was manufactured.The device was returned to olympus for inspection, and the customer's reportable malfunction was confirmed.Based on the results of the investigation the root cause could not be identified however it is likely that improper handling and application of excessive force led to the malfunction.Olympus will continue to monitor field performance for this device.

Brand Name
HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.35 WIRE, 12°
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, MONOPOLAR, REUSABLE.
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19209856
Report Number9610773-2024-01137
Device Sequence Number20821412
Product Code GCP
UDI-Device Identifier04042761076807
UDI-Public04042761076807
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K790071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA22201A
Device Lot Number1000071450
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2024
Supplement Date Received by Manufacturer06/24/2024
Initial Report FDA Received Date04/29/2024
Supplement Report FDA Received Date06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown